Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 5, NWS Omaha, NE

February 17, 201320 counties in Nebraska; Harrison County, Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Feb 17, 2013, 9:54 PM CST for 20 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Feb 18, 2013, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2013, 9:54 PM CST (03:54 UTC)
In effect from
Feb 18, 2013, 9:00 AM CST
Expired
Feb 18, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS Omaha, NE
All 22 counties

Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 406 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
406 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS73 KOAX 180354
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
954 PM CST SUN FEB 17 2013

...WINDY CONDITIONS EXPECTED MONDAY...

.A COLD FRONT WILL MOVE THROUGH OVERNIGHT WITH STRONG NORTHWEST
WINDS DEVELOPING MONDAY MORNING AND CONTINUE THROUGH THE DAY.

NEZ011-012-016>018-030>032-042-043-050-065-181200-
/O.NEW.KOAX.WI.Y.0005.130218T1500Z-130219T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD
954 PM CST SUN FEB 17 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

* TIMING...STRONGEST WINDS SHOULD OCCUR DURING THE DAYLIGHT HOURS
  MONDAY. IT WILL REMAIN BREEZY TO WINDY DURING THE EVENING.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH
  GUSTS AROUND 40 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
4 follow-up statements
865 
WWUS73 KOAX 180929
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 AM CST MON FEB 18 2013

...WINDY CONDITIONS EXPECTED TODAY...

.STRONG WINDS WILL OVERSPREAD THE AREA THIS MORNING BEHIND A COLD
FRONT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED.

IAZ043-055-NEZ015-033-034-044-045-051-066-078-181730-
/O.EXA.KOAX.WI.Y.0005.130218T1500Z-130219T0000Z/
MONONA-HARRISON-THURSTON-CUMING-BURT-DODGE-WASHINGTON-SAUNDERS-
LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...PENDER...MACY...WALTHILL...
WINNEBAGO...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...FREMONT...BLAIR...WAHOO...ASHLAND...YUTAN...LINCOLN...
CRETE...WILBER
329 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA THIS
  MORNING AND CONTINUE GUSTY INTO THIS EVENING BEFORE DECREASING
  SLIGHTLY. 

* WINDS...SPEEDS SHOULD REACH 25 TO 35 MPH WITH GUSTS TO AROUND 40
  MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO
  THEY ARE NOT BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016>018-030>032-042-043-050-065-181730-
/O.CON.KOAX.WI.Y.0005.130218T1500Z-130219T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD
329 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* TIMING...WINDS WILL INCREASE THROUGH MID MORNING AND REMAIN
  STRONG INTO THIS EVENING BEFORE DECREASING SLIGHTLY.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE
  EXPECTED.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO
  THEY ARE NOT BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
CHERMOK
260 
WWUS73 KOAX 181636
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1036 AM CST MON FEB 18 2013

...WINDY CONDITIONS TODAY...

.STRONG WINDS CONTINUE THROUGH THE AFTERNOON BEHIND A COLD FRONT.
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078-
190000-
/O.CON.KOAX.WI.Y.0005.000000T0000Z-130219T0000Z/
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN...CRETE...WILBER
1036 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON BEFORE DECREASING THIS EVENING.

* WINDS...SPEEDS SHOULD REACH 25 TO 35 MPH WITH GUSTS TO 
  AROUND 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE 
  SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
125 
WWUS73 KOAX 182101
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CST MON FEB 18 2013

...WINDY CONDITIONS THIS AFTERNOON...

.STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS OF
25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED.

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078-
190000-
/O.CON.KOAX.WI.Y.0005.000000T0000Z-130219T0000Z/
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN...CRETE...WILBER
301 PM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE 
  AFTERNOON BEFORE DECREASING THIS EVENING. 

* WINDS...SPEEDS SHOULD REACH 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE 
  SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
619 
WWUS73 KOAX 182348
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
548 PM CST MON FEB 18 2013

...WINDS DIMINISHING THIS EVENING...

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078-
190100-
/O.EXP.KOAX.WI.Y.0005.000000T0000Z-130219T0000Z/
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN...CRETE...WILBER
548 PM CST MON FEB 18 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

NORTHWEST WINDS WILL SLOWLY DIMINISH THIS EVENING BUT REMAIN
RATHER BRISK OVERNIGHT IN THE 15 TO 25 MPH RANGE.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 17, 6:08 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 17, 6:08 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
608 PM CST SUN FEB 17 2013

.AVIATION...
00Z TAFS FOR KOFK...KOMA AND KLNK.

SURFACE WINDS WILL BE THE PRIMARY SHORT TERM CONCERN. A SHORTWAVE
TROF NEAR THE WESTERN DAKOTAS WILL DRAG A COLD FRONT THROUGH
TONIGHT. SURFACE WINDS WILL VEER FROM THE SOUTH TO THE
SOUTHWEST...THEN TO THE NORTHWEST AT KOFK THRU 06Z...AND AFTER 08Z
AT KOMA AND KLNK. LOW LEVEL WIND SHEAR WAS ADDED AT KOMA THIS
EVENING AND MAY NEED TO BE ADDED AT KLNK FL015 190-220DEG AT
45KT. MONDAY MORNING AS THE STRONGER WINDS ALOFT MAKE IT DOWN TO
THE SURFACE...INCREASED SURFACE WIND SPEEDS TO 20-30KTS WITH GUSTS
AROUND 35KTS AFTER 11Z. VFR CONDITIONS EXPECTED WITH INCREASING
MID/HIGH CLOUDS THROUGH 18/10Z. THERE MAY BE SOME SPRINKLES OR A
RAIN/SNOW MIX MONDAY MORNING THEN A CHANCE FOR SNOWSHOWERS AS THE
COLD AIR DEEPENS AND COLD AIR ADVECTION STRENGTHENS. MVFR
CIGS/VSBYS RESTRICTIONS POSSIBLE WITH ANY PRECIPITATION MONDAY.

&&

.PREV DISCUSSION... /ISSUED 256 PM CST SUN FEB 17 2013/

SHORT TERM...TONIGHT THROUGH WEDNESDAY.

COLDER TEMPERATURES FOR THE NEXT SEVERAL DAYS LEADING UP TO THE
POTENTIAL WINTER STORM THURSDAY IS THE PRIMARY SHORT TERM FORECAST
CONCERN.

TEMPERATURES WERE WARMING UP NICELY THIS AFTERNOON WITH GUSTY SOUTH
WINDS AND FILTERED SUNSHINE PUSHING TEMPS INTO THE 50S ACROSS MOST
OF THE CWA. HOWEVER A STRONG MID LEVEL SHORTWAVE IN THE CANADIAN
PLAINS WILL PLUNGE INTO THE NORTHERN PLAINS AND GREAT LAKES TONIGHT
AND MONDAY...DRIVING A COLD FRONT THROUGH THE CWA BY MONDAY MORNING.
MUCH COLDER 850 TEMPERATURES ARE FORECAST INTO OUR AREA BEGINNING
MONDAY...DROPPING FROM 6 TO 10C THIS AFTERNOON INTO THE 8 TO 15C
BELOW RANGE BY MONDAY AFTERNOON. THAT COLDER AIR IS EXPECTED TO
REMAIN OVER OUR ARE INTO TUESDAY BEFORE SLIGHT WARMING OCCURS UNDER
RISING HEIGHTS AHEAD OF THURSDAY SYSTEM.

SOUTH TO SOUTHWEST LOW LEVEL WINDS WILL BECOME NORTHWESTERLY AS THE
COLD FRONT PASSES OVERNIGHT. MOST OF THE CWA WILL SEE THAT SWITCH
BEFORE SUNRISE...WITH COLDER AIR SPILLING IN THROUGH THE DAY ON
MONDAY. GFS PAINTS AN AREA OF LIGHT PRECIPITATION IN THE SOUTHEAST
BEHIND THE COLD FRONT MONDAY MORNING. FORECAST SOUNDINGS FROM THE
GFS ARE MORE MOIST THAN NAM...AND SATELLITE IMAGES/SURFACE OBS
UPSTREAM SUGGEST THIS IS PROBABLY CORRECT. STILL NOT LOOKING AT
DEEP MOISTURE OR LIFT WITH THE FRONT...SO WOULD NOT EXPECT MUCH MORE
THAN A STRAY FLURRY OR SPRINKLE.

OTHERWISE EXPECT WINDY CONDITIONS BEHIND FRONT MONDAY
AFTERNOON...ESPECIALLY IN STRONGEST COLD ADVECTION AREA ACROSS OUR
NORTH. FORECAST WIND SPEEDS ARE APPROACHING ADVISORY LEVELS...SO MAY
HAVE TO ISSUE THAT WITH THE NEXT FORECAST PACKAGE. TEMPERATURES ON
MONDAY SHOULD ONLY GAIN A CATEGORY OR TWO FROM MORNING LOWS...WITH
FALLING TEMPERATURES IN THE AFTERNOON.

COLD HIGH PRESSURE WILL SETTLE INTO THE REGION MONDAY NIGHT UNDER
CLEARING SKIES. LOWS SHOULD RANGE FROM THE SINGLE DIGITS NORTH TO
THE MIDDLE TEENS SOUTH. AND NOT MUCH OF A REBOUND IS EXPECTED
TUESDAY GIVEN LIGHT NORTH WINDS. HAVE HIGHS GENERALLY IN THE 20S.

WINDS BEGIN TO TURN SOUTHEAST TUESDAY NIGHT AND WEDNESDAY AS
PRESSURES LOWER IN THE HIGH PLAINS AHEAD OF THURSDAY SYSTEM. EARLY
EVENING LOWS IN THE SINGLE DIGITS LOOK LIKELY BEFORE MID/HIGH CLOUDS
INCREASE. SOUTHERLY WINDS AND WARM ADVECTION WILL HELP TEMPS
APPROACH 30 WEDNESDAY AFTERNOON. COULD SEE LIGHT SNOW WORK INTO OUR
WESTERN COUNTIES LATE WEDNESDAY...BUT BETTER CHANCES WILL COME JUST
BEYOND THIS PERIOD.

DERGAN

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.

THE POTENTIAL FOR A WINTER STORM WITH A CONSIDERABLE AMOUNT OF SNOW
AND WIND IS THE MAIN FORECAST CONCERN IN THIS PERIOD. CONFIDENCE IS
ABOVE AVERAGE THAT AT LEAST PORTIONS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA WILL BE SIGNIFICANTLY IMPACTED.

GFS/ECMWF/GFS ENSEMBLE/CANADIAN MODELS FROM 12Z ARE STILL IN GOOD
AGREEMENT WITH THE LARGE SCALE PATTERN DURING THE MID AND LATER
PARTS OF THE WEEK. CLOSED LOW AT 500 MB SHOULD BE OVER SOUTHWEST
COLORADO OR NORTHWEST NEW MEXICO EARLY WEDNESDAY EVENING. STRONGLY
DIFFLUENT FLOW WILL BE IN PLACE OVER THE CENTRAL PLAINS AT THIS
TIME. PRECIPITATION SHOULD BLOSSOM QUICKLY AS MOISTURE AND LIFT
INCREASE. THE GFS MODEL SHOWED THAT 800-700 MB MIXING RATIOS REACH
AROUND 4 G/KG IN SOUTHEAST NEBRASKA WEDNESDAY NIGHT/THURSDAY MORNING
WITH 700 MB OMEGA VALUES IN EXCESS OF 15 MICROBARS PER SECOND.
MIXING RATIOS REACH AROUND 8 G/KG ACROSS EAST TEXAS INTO ARKANSAS.

THE 850 MB LOW SHOULD STILL BE BACK OVER SOUTHWEST KANSAS AT 12Z
THURSDAY. THE 700 MB AND 500 MB LOWS WILL ALSO BE IN THE SAME AREA
SO SYSTEM WILL BE ALMOST STACKED. 850 MB LOW IS FORECAST TO REACH
NORTHEAST KANSAS BY 00Z FRIDAY AND SOUTHEAST IOWA BY 12Z FRIDAY.
WATER EQUIVALENT FROM THE PCPN THROUGH THE EVENT...WITH PCPN ENDING
BY SUNRISE FRIDAY...SHOULD REACH BETWEEN 3/4 OF AN INCH AND 1 INCH.
SNOW AMOUNTS WILL DEPEND SEVERAL THINGS...AND WILL BE BETTER
DETERMINED AS THE EVENT GETS CLOSER. A BAND OF HEAVY SNOW...WITH
MAXIMUM AMOUNTS IN EXCESS OF 8 INCHES OR MORE IS LIKELY SOMEWHERE IN
THE REGION. CHANCES ARE MODERATELY HIGH THAT IS WILL AFFECT AT LEAST
PORTIONS OF OUR LOCAL AREA. HEAVY SNOW BANDS ARE TYPICALLY LESS THAN
100 MILES WIDE THOUGH...SO IT WILL BE A WHILE BEFORE THIS CAN BE
PINNED DOWN.

HAVE HIGHS MOSTLY IN THE 20S (SOME LOWER 30S FAR SOUTH) THROUGH THE
PERIOD. LOWS SHOULD BE GENERALLY 10 TO 20 BUT SINGLE DIGITS FRIDAY
NIGHT.

ANOTHER WEAKER WINTER WEATHER EVENT IS POSSIBLE NEXT SUNDAY/MONDAY.

MILLER

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Feb 17, 4:09 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
409 PM CST SUN FEB 17 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-181215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
409 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

A WINTER STORM IS STILL FORECAST TO BRING SIGNIFICANT SNOW TO THE
AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE EXACT STORM TRACK
IS STILL UNCERTAIN...BUT HEAVY SNOW AND BLOWING SNOW LOOK LIKELY
ACROSS A GOOD PART OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A
WINTRY MIX OF SLEET AND SNOW IS POSSIBLE IN FAR SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

CURRENT INDICATIONS SUGGEST ACCUMULATING SNOW WILL BEGIN WEDNESDAY
NIGHT...WITH THE HEAVIEST SNOW FALLING DURING THE DAY
THURSDAY...THEN TAPERING OFF THURSDAY NIGHT. STRONG EAST WINDS
WILL ACCOMPANY THE ONSET OF THE SNOW...WITH THOSE WINDS BECOMING
NORTHERLY WITH TIME LATE THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 9:57 AM CSTSpecial Weather StatementOAXBurt, Cass, Douglas, Gage, Jefferson, Johnson and 6 more78 min
Feb 18, 11:07 AM CSTSpecial Weather StatementOAXNemaha, Pawnee, Richardson83 min
Feb 18, 3:15 PM CSTWinter Storm WatchOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more49 hr

Nearby

Wind Advisories in Nebraska, 2013Wind Advisories in Iowa, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.